Response to glucagon in imipramine overdose

J Toxicol Clin Toxicol. 1995;33(1):51-3. doi: 10.3109/15563659509020215.

Abstract

A 25-year-old woman, severely hypotensive following a massive imipramine overdose, had an immediate and sustained rise in blood pressure following intravenous glucagon (10 mg bolus followed by an infusion of 10 mg over 6 h). The QRS interval on the electrocardiogram shortened from 129 to 89 msec. Glucagon should be considered in hypotension following tricyclic antidepressant overdose; it may also be antiarrhythmic.

Publication types

  • Case Reports

MeSH terms

  • Adult
  • Diazepam / therapeutic use
  • Drug Overdose / drug therapy
  • Electrocardiography
  • Female
  • Glucagon / therapeutic use*
  • Humans
  • Imipramine / poisoning*
  • Infusions, Intravenous
  • Seizures / drug therapy
  • Suicide, Attempted

Substances

  • Glucagon
  • Imipramine
  • Diazepam